Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Intern Med. 2004 Feb 23;164(4):361-9.

Treatment of heparin-induced thrombocytopenia: a critical review.

Author information

1
Henderson Research Centre, Henderson Hospital, and the Department of Medicine, McMaster University, Hamilton, Ontario. jhirsh@thrombosis.hhscr.org

Abstract

Heparin-induced thrombocytopenia (HIT) is a serious complication of heparin therapy that has a high rate of morbidity (thrombosis and amputation) and mortality. In the past, a number of different anticoagulants have been used to treat HIT in an attempt to prevent these complications. More recently, direct thrombin inhibitors have become popular. This systematic review summarizes the risk for thrombosis in HIT patients when heparin therapy is stopped; evidence of the efficacy of thrombin inhibitors in patients with HIT with and without thrombosis; evidence supporting the use of thrombin inhibitors in patients with a history of HIT who require a coronary intervention procedure; and the risk for bleeding when antithrombotic agents are used.

PMID:
14980986
DOI:
10.1001/archinte.164.4.361
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems Icon for PubMed Health
    Loading ...
    Support Center